Texas, 2015

Drought in Texas, August 18 to 31, 2015

August 18 to 31, 2015 · NWS FWD · 3 events in 3 counties and zones

Drought conditions returned to the southeast counties of the region after a few months of below normal rainfall.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Drought conditions returned to the southeast counties of the region after a few months of below normal rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 17, 10:38 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Aug 17, 10:38 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1138 PM CDT MON AUG 17 2015

.AVIATION...
EXPECT VFR CONDITIONS TO PREVAIL AT THE TAF SITES THROUGH 12Z
WEDNESDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP AFTER 17Z TUESDAY NORTH AND EAST OF A LINE FROM KRPH
/GRAHAM/ TO KTKI /MCKINNEY/ TO KTRL /TERRELL/ TO KLHB /HEARNE/.
SOUTH WINDS AT 5 TO 10 KNOTS WILL INCREASE TO AROUND 15 KNOTS BY
15Z TUESDAY.

58

&&

.PREV DISCUSSION... /ISSUED 239 PM CDT MON AUG 17 2015/
A STRENGTHENING UPPER TROUGH WILL DIG THROUGH THE NORTHERN
ROCKIES OVERNIGHT...DEVELOP INTO A DEEP CLOSED LOW OVER THE
NORTHERN PLAINS ON TUESDAY AND THEN PIVOT THROUGH THE MIDWEST AND
GREAT LAKES REGION LATE WEEK AS A SECOND UPSTREAM UPPER TROUGH
FOLLOWS ACROSS THE NORTHERN PART OF THE COUNTRY THIS WEEKEND AND
INTO NEXT WEEK.

OUR MID WEEK COLD FRONT IS CURRENTLY OVER NORTHERN KANSAS AND
WILL CONTINUE TO PUSH SOUTH THROUGH WEDNESDAY. WE EXPECT THE FRONT
TO CROSS THE RED RIVER BEFORE MIDDAY WEDNESDAY...STALL OVER THE
SOUTHERN COUNTIES WEDNESDAY NIGHT AND LIFT BACK THROUGH THE CWA ON
BY THURSDAY EVENING. A SECOND FRONT MAY BRIEFLY ENTER NORTH TEXAS
SUNDAY NIGHT.

THERE WILL BE LITTLE CHANGE IN TEMPERATURES BEFORE THE FRONT
ARRIVES. WEDNESDAY WILL BE 8-10 DEGREES COOLER BEHIND THE
FRONT...BUT JUST AS HOT AHEAD OF IT. WE EXPECT THURSDAY TO REMAIN
ON THE COOL SIDE DUE TO WEDNESDAY NIGHT CONVECTION AND CONTINUED
CLOUD COVER DURING THE DAY. TEMPERATURES WILL WARM BACK INTO THE
90S ON FRIDAY AND INTO THE MID AND UPPER 90S OVER THE WEEKEND AND
ON MONDAY.

AS FOR CONVECTION AND RAINFALL...SOME ISOLATED ACTIVITY IS
EXPECTED ON TUESDAY ALONG THE RED RIVER AND OVER THE EASTERN
COUNTIES. CONVECTION WILL INCREASE AND SPREAD SOUTH OVER THE
REGION WEDNESDAY THROUGH THURSDAY WITH STRONG STORMS POSSIBLE LATE
WEDNESDAY AFTERNOON AND OVERNIGHT. FORECAST SOUNDING INDICATE
SUFFICIENT INSTABILITY FOR STRONG STORMS ALONG AND BEHIND THE
FRONT...CAPE OF 1800-2400 J/KG WEDNESDAY AFTERNOON AND AROUND 1500
J/KG ABOVE THE FRONTAL BOUNDARY WEDNESDAY NIGHT. ONLY THE EASTERN
COUNTIES MAY SEE CONVECTION ON FRIDAY. HAVE ADDED LOW CHANCE POPS
SUNDAY NIGHT AND MONDAY GENERALLY ALONG AND NORTH OF I-20 AS THE
NEXT FRONT NEARS.

THE POTENTIAL AVERAGE RAINFALL TUESDAY NIGHT THROUGH THURSDAY
NIGHT RANGES FROM AROUND ONE INCH AROUND PARIS TO 1/4 INCH AROUND
LAMPASAS. SOME LUCKY AREAS MIGHT RECEIVE MORE THAN ONE INCH WHILE
A FEW LOCATIONS MAY BE MISSED ALL TOGETHER.  75

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  78  98  78  91  70 /   5  10  20  50  70
WACO, TX              75  99  76  95  72 /  10  10   5  20  50
PARIS, TX             73  95  74  87  66 /  10  20  20  70  70
DENTON, TX            75  97  77  89  65 /   5  10  20  60  60
MCKINNEY, TX          75  97  76  89  66 /   5  10  20  60  60
DALLAS, TX            79  98  80  91  71 /  10  10  20  40  70
TERRELL, TX           75  97  76  91  69 /  10  10  10  50  70
CORSICANA, TX         75  98  76  95  71 /  10  10  10  40  60
TEMPLE, TX            74  98  76  97  72 /  10  10   5  20  50
MINERAL WELLS, TX     74  98  75  89  65 /   5  10  20  40  60

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/66
Hazardous weather outlook, Aug 17, 8:11 PM CST, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CDT MON AUG 17 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181130-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
911 PM CDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS ALONG THE RED RIVER COUNTIES
AND EAST OF A GREENVILLE TO FAIRFIELD AND HEARNE LINE ON TUESDAY.
STRONG WINDS AND CLOUD TO GROUND LIGHTNING REMAIN THE PRIMARY
HAZARDS FROM ANY STORMS THAT DEVELOP.

A BETTER CHANCE FOR THUNDERSTORMS WILL SPREAD OVER THE REGION
WEDNESDAY AND THURSDAY. SOME STRONG THUNDERSTORMS ARE
POSSIBLE...PRIMARILY ON WEDNESDAY AFTERNOON AND EVENING.

SOME LINGERING LOW CHANCES OF STORMS WILL CONTINUE MAINLY EAST OF
THE I-35 CORRIDOR FRIDAY.

FINALLY...A SLIGHT CHANCE OF STORMS IS POSSIBLE SUNDAY NIGHT MAINLY
NORTH OF THE I-20 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 drought. Local standard time, as filed.

Drought, Freestone

When
August 18, 12:00 AM CST to August 31, 11:59 PM CST
Where
Freestone forecast zone
Reported by
Drought Monitor
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Severe/D2 drought conditions returned across the county after a few months of below normal rainfall. Conditions worsened into the Extreme/D3 Category across the southern half of the county by the end of the month.

Drought, Robertson

When
August 18, 12:00 AM CST to August 31, 11:59 PM CST
Where
Robertson forecast zone
Reported by
Drought Monitor
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Severe/D2 drought conditions returned across the county after a few months of below normal rainfall. Conditions worsened into the Extreme/D3 Category across most of the county by the end of the month.

Drought, Limestone

When
August 18, 12:00 AM CST to August 31, 11:59 PM CST
Where
Limestone forecast zone
Reported by
Drought Monitor
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Severe/D2 drought conditions returned across the county after a few months of below normal rainfall. Conditions worsened into the Extreme/D3 Category across the southern half of the county by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, August 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 599057, 599058, 599059.